Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 21, 2006, 5:46 PM MDT for Douglas County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 5:46 PM MDT (23:46 UTC)
- Expired
- Aug 21, 2006, 6:00 PM MDT
- In force
- 14 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 21, 3:00 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 21 2006 .SHORT TERM DISCUSSION...SCATTERED CONVECTION FIRING ALONG MOUNTAINS AND FOOTHILLS. WEAK SURGE WHICH MOVED ACROSS THE PLAINS THIS MORNING AIDED IN CAPPING ATMOSPHERE. THIS SHOWN BY ACARS SOUNDINGS. RADAR SHOWING ANOTHER SURGE MOVING WESTWARD ACROSS ELBERT...EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES WHICH APPEARS TO BE ENHANCING THE CAP. SO...STORMS COULD BE HARD PRESSED IN SURVIVING AS THEY MOVE ONTO THE PLAINS AND MAY NEED SOME HELP WITH BOUNDARY INTERACTION. QG VERTICAL VELOCITY PROGS SHOW NEUTRAL TO WEAK DESCENT ACROSS THE PLAINS THIS EVENING...SO LITTLE SUPPORT ALOFT. WILL KEEP THE CURRENT LOW POPS GOING ACROSS PLAINS THIS EVENING...IN CASE SOME STORMS DO SURVIVE. WITH LACK OF ANY LIFT...ACTIVITY SHOULD BE DONE BY MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE POTENTIAL FOR LOW CLOUDS AND FOG ACROSS FAR EASTERN ZONES AFTER MIDNIGHT. DEVELOPMENT OF DRAINAGE WINDS WEST OF THIS AREA SHOULD KEEP STRATUS AND FOG TO A MINIMUM. ON TUESDAY...MODELS SHOW BULK OF MOISTURE PLUME BEING PUSHED SOUTH OF AREA...NOTED BY LOWERING PRECIPITABLE WATER VALUES. STILL SOME LINGERING MOISTURE MOUNTAINS AND FOOTHILLS FOR WIDELY SCATTERED AFTERNOON THUNDERSTORMS WITH THE DAYTIME HEATING. FORECAST SOUNDINGS SHOW PLAINS TO BE CAPPED THROUGH THE DAY...AND DESCENT INDICATED FROM QG VERTICAL VELOCITY PROGS SHOULD HINDER STORM DEVELOPMENT. TEMPERATURE AND THICKNESS PROGS SUGGEST ONLY A COUPLE DEGREE INCREASE FROM TODAYS READINGS...SLIGHTLY COOLER THAN GUIDANCE. WILL MAKE MINOR ADJUSTMENTS TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...UPPER RIDGE WILL RETROGRADE WEDNESDAY WITH FLOW BECOMING ZONAL AND A LEE TROUGH WILL INTENSIFY ON THE PLAINS. WEDNESDAY LOOKS LIKE THE WARMEST AND DRIEST DAY OF THE PERIOD...AS THE TROUGH WILL BRUSH THURSDAY WITH ASSOCIATED CLOUDS AND CONVECTION. SOME COOLER AIR WILL DROP ACROSS NORTHEAST COLORADO AS NORTHWEST FLOW DEVELOPS ON FRIDAY AND LINGERS SATURDAY. AS THE UPPER HIGH SHIFTS EAST AGAIN SUNDAY INTO MONDAY EXPECT TEMPERATURES TO REBOUND...AND MOISTURE BEGIN TO RETURN TO THE HIGH COUNTRY. THROUGH THE PERIOD...CONVECTION APPEARS TO BE QUITE LIMITED ON THE PLAINS. ALL IN ALL MINOR CHANGES TO PREVIOUS FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/RTG
Hazardous weather outlook, Aug 21, 11:05 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT MON AUG 21 2006 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS...GRADUALLY SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND EARLY EVENING. THE ATMOSPHERE WILL ONLY BE SLIGHTLY UNSTABLE. THUS...NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED EVERY DAY AND MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:41 PM MDT | Tornado Warning | BOU | Adams | 34 min |
| Aug 20, 6:58 PM MDT | Tornado Warning | BOU | Arapahoe | 21 min |
| Aug 21, 2:10 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.